MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534360
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure was performed to treat a biliary stricture in the biliary system on (b)(6) 2023.During the procedure, when the physician pulled the pull wire to deploy the stent, the guide catheter broke while still through the inner diameter of the stent.The broken piece of guide catheter was removed with a retrieval device and another advanix biliary stent was used to successfully completed the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of guide catheter break.Impact code f23 captures the reportable event unexpected medical intervention.Block h10: the returned advanix-naviflex biliary stent was analyzed, and a visual evaluation noted that the suture holes were torn.The stent, guide catheter and pull wire were kinked.The guide catheter was detached from the pull wire.Functional analysis could not be performed since the device was returned deployed.No other problems with the device were noted.The reported event was confirmed.Based on all the gathered information, most likely, user manipulation, technique and/or anatomical factors encountered during the procedure may have contributed to the guide catheter and stent kink.Once these kinks were present, the user may have felt resistance while trying to deploy the stent.This may have led the user to apply additional force/tension and as a consequence, the suture holes tore, and the pull wire kinked.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement.The procedure was performed to treat a biliary stricture in the biliary system on (b)(6) 2023.During the procedure, when the physician pulled the pull wire to deploy the stent, the guide catheter broke while still through the inner diameter of the stent.The broken piece of guide catheter was removed with a retrieval device and another advanix biliary stent was used to successfully completed the procedure.There were no patient complications reported as a result of this event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16295381
Report Number3005099803-2023-00370
Device Sequence Number7554680
Product Code FGE
UDI-Device Identifier08714729787457
UDI-Public08714729787457
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberM00534360
Device Catalogue Number3436
Device Lot Number0027427266
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown